What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jun 25, 5:15 PM MST, 1 hour earlier.
Area forecast discussion, Jun 25, 5:15 PM MST, 1 hour before
Area Forecast Discussion
National Weather Service Phoenix AZ
515 PM MST Tue Jun 25 2024
.UPDATE...Updated 00Z Aviation Discussion.
&&
.SYNOPSIS...
Enhanced monsoonal moisture across the region will continue to
allow thunderstorm chances to persist into the weekend, overall
coverage will decrease and be confined mostly to the higher
elevations. Temperatures will continue to run several degrees
above normal, so hot and humid conditions will persist as well
during this period.
&&
.DISCUSSION...
The early afternoon radar and satellite imagery showing the usual
midday showers and thunderstorms forming over the high country
north and east of Phoenix with the exception of an isolated storm
across far southern Maricopa County. Visible satellite imagery
has been showing a remnant MCV from overnight convection drifting
northwest across the SC AZ through the morning. This has resulted
in overall increased cloud cover for most areas and keeping
conditions more stable. The latest SPC Meso analysis subsequently
showing convective inhibition persisting across the Phoenix valley,
unlike yesterday when we had full sunshine and eroded the cap.
For the rest of today, the latest HRRR convective trends seem
reasonable given the aforementioned instability trends. Most of
the convection should remain over the high country with a steering
flow to the north and away from the Phoenix area. An exception is
likely into western Maricopa County into La Paz County ahead of
MCV where more insolation has occurred and cap has eroded.
Forecasting some convection to develop in these areas into early
this evening.
Shower and storm potential does try to trend downward as upper
level ridge retrogrades into AZ/NM region this week, which should
tend to inhibit convection, especially for the lower deserts.
HRRR hints at this trend on Wednesday. Also, by Thursday and
Friday, watching a stronger trough dig across the northern
Rockies, which will break down the ridge over AZ and also shunt
deeper moisture to the south with the development of a drier
west/southwest flow. This should further inhibit storm potential
and confine it to mainly far SE and Eastern AZ into first half of
the weekend.
After this trough passes to the northeast, ridge builds again
across the SE U.S. which will bring back the southerly flow and
moisture that is poised to move back north into the region as
early as Sunday. This will increase storm chances again into next
week. CPC outlooks for 8-14 days (the first week of July) favors higher
percentages for above normal precipitation.
As for temperatures, readings will remain above normal by several
degrees, but nothing on the record/extreme level. This will
maintain a consistent moderate HeatRisk across the region through
the period.
&&
.AVIATION...Updated at 0000Z.
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
The main aviation concern this evening will be the timing and wind
shifts of any outflow boundaries that move through the Phoenix
Metro. There are currently multiple outflows moving out of the
north. These outflows are expected to reach KDVT and KSDL around
02-03Z. Confidence is low that these outflows will reach KPHX and
KIWA, however, if they are able to reach these terminals it would
be around 03-05Z. These outflows will cause a wind shift to more
northerly. There are outflows from the NW and NE, but it is
uncertain at this time which one will dominate. Behind these
outflows winds will likely stay out of the north before going
light and variable during the overnight hours. Westerly winds will
redevelop by the mid-to-late morning time tomorrow. Occasional
gusts near 20 kt is also expected tomorrow afternoon. SCT-BKN mid
and high level clouds will continue through the TAF period as
well.
Southeast California/Southwest Arizona including KIPL and KBLH:
Winds will follow their typical diurnal patterns. There may be
some occasional gusts around 20 kt this evening at KIPL from
02-05Z. Gust near 20 kt are expected at KBLH again tomorrow
afternoon. The one thing to watch for this evening will be any
outflow boundaries reaching KBLH from the activity to the
northeast of the terminal that is in west-central AZ. The
potential timing of an outflow boundary looks to be between 05-07Z
and it would switch the winds to be northeasterly.
&&
.FIRE WEATHER...
Monsoonal moisture will continue to result in daily chances for
shower and thunderstorm activity. The higher terrain areas will
see the greatest potential with some locally heavy rainfall with
any storms that develop. Best chances for storms are today, with a
gradual decrease in chances/coverage through Friday, where chances
drop around 15% or lower. Chances for wetting rains will
generally remain around 10-20% for the higher terrain areas and
5-10% for the lower deserts of south-central Arizona today, before
dropping below 10% across the region starting Thursday. With the
elevated moisture in place, MinRH values through the middle of
this week will range between 30-40% across the far eastern
districts to between 15-25% across the western districts before
slowly drying during the latter half of this week. Winds will
follow their typical daily tendencies, with gusty outflows from
any thunderstorm activity anticipated over the next several days.
Temperatures average several degrees above normal through the
forecast period.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&
DISCUSSION...Frieders
AVIATION...Berislavich
FIRE WEATHER...Young/Frieders
In the hours before
Local storm report, Jun 25, 12:51 PM MST, 5 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
1251 PM MST Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Tstm Wnd Dmg 2 ESE Tempe 33.38N 111.89W
06/24/2024 Maricopa AZ Public
Downed 12 inch tree limb.
&&
TWSpecial weather statement, Jun 25, 5:25 PM MST, 50 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
525 PM MST Tue Jun 25 2024
AZZ537-541-542-544-545-260115-
New River Mesa AZ-Cave Creek/New River AZ-Deer Valley AZ-
Northwest Valley AZ-North Phoenix/Glendale AZ-
525 PM MST Tue Jun 25 2024
...GUSTY SHOWERS WILL IMPACT MARICOPA COUNTY THROUGH 615 PM MST...
At 524 PM MST, Doppler radar was tracking an outflow with very gusty
winds along a line extending from near Black Canyon City to near
Rock Springs to near Castle Hot Springs. Movement was south at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Phoenix, Glendale, Scottsdale, Peoria, Surprise, New River, Sun City
West, Sun City, Cave Creek, Carefree, Deer Valley Airport, Beardsley,
Lake Pleasant, Vistancia, and Anthem.
This includes the following highways...
AZ Interstate 17 between mile markers 216 and 241.
US Highway 60 between mile markers 131 and 139.
AZ Route 101 between mile markers 16 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Pleasant, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3402 11196 3372 11190 3364 11226 3371 11253
3392 11242 3389 11228 3391 11224 3395 11224
3397 11219 3405 11215
TIME...MOT...LOC 0024Z 012DEG 24KT 3403 11207 3397 11217 3404 11230
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
18Special weather statement, Jun 25, 5:37 PM MST, 38 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
537 PM MST Tue Jun 25 2024
AZZ560-563-260200-
Southeast Gila County-San Carlos-
537 PM MST Tue Jun 25 2024
...STRONG THUNDERSTORMS EXPECTED ACROSS EASTERN GILA COUNTY...
At 536 PM MST, radar indicated strong thunderstorms were located near
Hilltop, or 22 miles northeast of Globe, moving northeast at 15 mph.
Conditions are becoming more favorable for the development of
additional thunderstorms. Some storms may become strong.
Winds in excess of 30 mph and pea size hail will be possible.
Locations impacted include...
Hilltop and Sawmill.
This includes US Highway 60 between mile markers 270 and 297.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3344 11024 3347 11055 3373 11073 3379 11068
3385 11056 3382 11050 3383 11033 3371 11018
3363 11009
TIME...MOT...LOC 0036Z 207DEG 12KT 3364 11051
18Special weather statement, Jun 25, 5:53 PM MST, 22 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
553 PM MST Tue Jun 25 2024
AZZ534-537-538-260130-
Aguila Valley AZ-Tonopah Desert AZ-Northwest Valley AZ-
553 PM MST Tue Jun 25 2024
...STRONG THUNDERSTORMS WILL IMPACT MARICOPA COUNTY THROUGH 630 PM
MST...
At 552 PM MST, Doppler radar was tracking gusty outflow winds from a
strong thunderstorms along a line extending from 8 miles northeast
of Wittmann to near Morristown to near Wickenburg. Movement was
south at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Surprise, Wittmann, Circle City, and Morristown.
This includes the following highways...
US Highway 60 between mile markers 112 and 131.
AZ Route 74 between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3391 11242 3368 11252 3367 11262 3376 11283
3399 11270
TIME...MOT...LOC 0052Z 003DEG 24KT 3387 11244 3387 11257 3392 11270
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
18Special weather statement, Jun 25, 6:04 PM MST, 11 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
604 PM MST Tue Jun 25 2024
AZZ537-540>546-260145-
New River Mesa AZ-Scottsdale/Paradise Valley AZ-Buckeye/Avondale AZ-
Cave Creek/New River AZ-Central Phoenix AZ-Deer Valley AZ-
Northwest Valley AZ-North Phoenix/Glendale AZ-
604 PM MST Tue Jun 25 2024
...GUSTY WINDS WILL IMPACT MARICOPA COUNTY THROUGH 645 PM MST...
At 603 PM MST, Doppler radar was tracking gusty outflow winds along
a line extending from near Cave Creek to near Deer Valley Airport to
near Arrowhead Mall to near Peoria to near Wittmann. Movement was
south at 25 mph.
HAZARD...Wind gusts up to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Phoenix, Glendale, Scottsdale, Peoria, Surprise, Avondale, Goodyear,
Buckeye, El Mirage, Paradise Valley, Tolleson, Youngtown, Sun City
West, Waddell, Laveen, Cashion, Sun City, New River, Litchfield Park,
and Cave Creek.
This includes the following highways...
AZ Interstate 10 between mile markers 123 and 151.
AZ Interstate 17 between mile markers 195 and 226.
AZ Route 51 between mile markers 1 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3351 11188 3345 11198 3336 11207 3335 11219
3339 11235 3352 11256 3386 11246 3381 11227
3382 11217 3389 11195
TIME...MOT...LOC 0103Z 358DEG 24KT 3378 11199 3372 11209 3369 11218
3371 11228 3379 11244
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
18